# SDR IXXA96118

- Difficulty date: July 27, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N824BX
- Make and model: Doug DC-8-71
- Aircraft serial: 45946
- Engine: Ge CFM562C1
- System (JASC): 7250 · Turbine Section
- Part: Hpt Blade
- Part number: 9997M23G25
- Condition: Cracked
- Location: Nr 1 Engine
- Part time: 8,233 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRECAUTIONARY BORESCOPE INSPECTION OF THE NR 1 ENGINE, MAINTENANCE FOUND ONE HIGH PRESSURE TURBINE BLADE TRAILING EDGE TIP CORNER MISSING.  MISSING MATERIAL WAS LOCATED AT THE TRAILING EDGE TIP, DOWNWARD TO THE FIRST AIR SLOT IN AREA B, CFMI MM 72-00-00.  APPROXIMATE MEASUREMENTS WERE .300 BY .375.  FURTHER INVESTIGATION REVEALS LIBERATED MATERIAL PUNCTURED THE HPT SHROUD.  NO OTHER TURBINE DAMAGE WAS FOUND.  ENGINE REQUIRED REPLACEMENT.  PRECAUTIONARY INSPECTION RESULTED FROM SUSPECTED LEFT WING ENGINE STALL WHICH COULDN'T BE POSITIVELY IDENTIFIED AS BEING THE NR 1 OR NR 2 ENGINE.  (M)
